Alert archive / Alabama / Tropical Storm Warnings in 2017

Tropical Storm Warning 1003, NWS Mobile, AL

June 19, 2017Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this tropical storm warning at Jun 19, 2017, 4:41 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2017, 4:41 PM CDT (21:41 UTC)
Expired
Jun 21, 2017, 10:15 PM CDT
In force
54 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tropical storm warning went out at Jun 19, 12:18 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 19, 12:18 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1218 PM CDT Mon Jun 19 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...Today into this evening, general VFR conditions
expected. This evening into the overnight hours, bands from a
developing system over the Gulf will being to move onshore,
bringing low end MVFR to temp IFR level conditions to areas along
the coast. CIGs/VISBYs rise as one goes inland, but am not
expecting much above mid range MVFR levels north of Highway 84 at
the end of the forecast.

/16

&&

.PREV DISCUSSION... /issued 1142 AM CDT Mon Jun 19 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...Current package generally within tolerances with
current observations, so no updates planned attm.

/16

PREV DISCUSSION... /issued 620 AM CDT Mon Jun 19 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions prevail through much of the day.
Scattered showers and storms develop this morning and afternoon
with IFR/MVFR conditions, frequent lightning, and gusty winds
possible in and around thunderstorms. Increasing MVFR cloud cover
and more numerous shower activity moves onshore after 20.06z, with
east to southeast winds also increasing to around 10 to 15 knots
gusting to 20 to 25 knots after that time. /49

PREV DISCUSSION... /issued 413 AM CDT Mon Jun 19 2017/

NEAR TERM /Now Through Monday night/...A disorganized and broad low
pressure system over the Yucatan Peninsula is progged to drift north
into the southern Gulf through the near term, with a weak shortwave
rotating around and north into the local marine area as the low
develops. Meanwhile, a vigorous shortwave trough rotates around a
large upper low over the Great Lakes, pushing a frontal boundary
south towards the local area. The result of this pattern will be
increasing shower and thunderstorm activity from the north along and
ahead of the front, and from the south beneath the advancing plume
of Gulf moisture. Thus, have reflected this in PoPs with best
chances gradually increasing throughout the day from the north and
south, with areas along the Interstate 65 corridor likely being the
last to see convective activity as they remain the driest longest.
Heading into tonight, more widespread rain chances begin to push
inland along the coast as the Gulf system develops and more
significant deep-layer moisture (PWATs of 2.25+ inches) begins
streaming in from the Gulf. In general, primary impacts with any
storms today will be locally heavy rainfall and frequent lightning.
However, with inland areas expected to start the day beneath at
least patchy sunshine, sufficient instability could develop during
the afternoon hours for storms along the sagging front to produce a
few isolated damaging wind gusts, especially north and west of the
Interstate 65 corridor. In terms of temperature, expect highs today
to reach the upper 80's inland and mid 80's near the coast, and lows
tonight to range from the low to mid 70's areawide. /49

SHORT TERM /Tuesday Through Wednesday night/...A tropical or sub-
tropical system is likely to have formed over the southern or
central Gulf by Tuesday per the latest Tropical Weather Outlook
from the National Hurricane Center. Please see www.nhc.noaa.gov
for the latest updates on this potential tropical system. Movement
of the system remains highly uncertain with projections ranging
from the west central Gulf to the north central Gulf through mid
week. Confidence in any particular solution is very low, but have
based this forecast on the coordinated WPC progs which have been
fairly consistent on taking the system into the west central or
northwest Gulf through Wednesday night. Very high amounts of Gulf
moisture will flow into the forecast area during the period, with
precipitable water values initially 2.0-2.3 inches Tuesday morning
increasing to 2.0-2.5 inches (150-180% of normal) by Tuesday
afternoon with the higher values near the coast. Precipitable
water values continue an upward trend, reaching around 2.5 inches
for the entire area by Wednesday, possibly as early as Tuesday
night. A weak frontal boundary will be located near the northern
periphery of the forecast area on Tuesday which then drifts
northward Tuesday night while a low level convergence zone sets up
near the coast.

This pattern will favor the best rainfall amounts over the
southern portion of the area at least through Wednesday where the
highest deep layer moisture will be in place with the low level
convergence zone. Have gone with likely pops for most of the area
on Tuesday and Wednesday, with categorical pops near the coast on
Tuesday. Considered categorical pops near the coast on Wednesday
as well but held off due to overall forecast uncertainties. The
potential for flooding concerns due to heavy rains increases
through the period, especially near the coast, and a flash flood
watch will likely become necessary once forecast confidence
increases. Will continue to mention heavy rainfall in the
Hazardous Weather Outlook and local graphics, with an Elevated
Flood Threat near the coast and Limited Threat further inland.
Rainfall amounts during the period look to range from 2 to 4
inches over the southern portion of the area with the highest
amounts near the coast, with 1 to 2 inches further inland. Locally
higher amounts of double these values are certainly possible. Breezy
conditions are possible near the coast through the period. A high
risk of rip currents is expected beginning Tuesday and continuing
through Wednesday night. Heavy surf is also expected with minor
coastal flooding possible. /29

LONG TERM /Thursday Through Sunday/...Forecast confidence remains
very low on Thursday due to high uncertainty regarding the Gulf
system, but improves substantially by Friday as the system is
expected to move away from the region. Despite the uncertainty
early in the period, very high Gulf moisture will be in place over
the area and have continued with likely pops for the entire area
on Thursday. The potential for locally heavy rains continues on
Thursday. Chance to good chance pops follow for Friday through
Sunday as a surface ridge is expected to become established over
the northern Gulf and promote an onshore flow over the area. /29

MARINE...A broad and disorganized low over the Yucatan Peninsula is
progged to push north into the southern or central Gulf through the
next 24 to 48 hours, with an 80% chance of developing into a
tropical (or subtropical) cyclone in that time per the National
Hurricane Center's latest outlook (100 AM CDT). From there, the
forecast becomes a bit more uncertain, with model guidance diverging
on the track and intensity of the system and solutions ranging from
the western Gulf to the north-central Gulf. Regardless, confidence
is growing in the potential for conditions hazardous to small craft
beginning late tonight and lasting through midweek. Some of these
impacts include heavy rain due to increasing deep-layer moisture,
increasing wave heights due to long period onshore swells, and
strong east to southeasterly winds. Please continue to check our
website at http://www.weather.gov/mob for the latest updates and
products as this system develops and impacts unfold. Winds and waves
are expected to gradually relax Friday into the weekend as the
system exits the Gulf and high pressure builds eastward into the
local area from the western Atlantic. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 19, 5:20 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
520 AM CDT Mon Jun 19 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
520 AM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms expected to develop today and
tonight. While primary impacts include locally heavy downpours
and frequent lightning, there is a marginal risk for severe
weather this afternoon and evening for areas northwest of
Interstate 65, where any stronger thunderstorms could be capable
of producing isolated damaging wind gusts as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms are expected each
day. Frequent lightning, gusty winds and locally heavy downpours are
possible with the stronger storms. A widespread heavy rain threat
will be possible Tuesday through Thursday as abundant tropical
moisture advects northward from the Gulf of Mexico and into our
area. Heaviest rainfall potential will be over our southern and
coastal counties, where up to 2 to 4 inches (possibly locally
double those amounts) could occur. We are currently advertising an
Elevated Flood Threat area Tuesday through Thursday - generally
along and south of a Wiggins, Bay Minette, Crestview line - with
a Limited Flood Threat over the remainder of the forecast area.
Otherwise, confidence on track/intensity and other associated
impacts from the developing system over the Gulf remains low at
this time. In addition, an increasing risk of rip currents and
high surf along the Gulf is also looking more likely during the
Tuesday through Thursday time frame.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Friday.

GMZ630>635-650-655-670-675-201030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
520 AM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms expected to develop today.
Frequent lightning along with locally higher winds, waves and seas
will be possible near storms. Visibility could be reduced to less
than a mile at times in heavier rains.

Moderate to occasionally strong winds and building seas could
create conditions hazardous to small craft beginning late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds and building seas could create hazardous conditions
for small craft Tuesday through Thursday. Heavy rains may also
reduce visibility to less than a mile at times during that
period.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:07 PM CDTRip Current StatementMOBBaldwin, Mobile5 days
Jun 19, 4:07 PM CDTHigh Surf AdvisoryMOBBaldwin, Mobile5 days
Jun 19, 4:21 PM CDTFlash Flood WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more5 days
Jun 19, 6:15 PM CDTSmall Craft AdvisoryMOB4 days
Jun 19, 6:55 PM CDTAreal Flood AdvisoryMOBChoctaw2 hr

Nearby

Tropical Storm Warnings in Alabama, 2017Every tropical storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.